Search our Database of Scientific Publications and Authors

I’m looking for a

    Details and Download Full Text PDF:
    Management of marked liver enzyme increase during olanzapine treatment: a case report and review of the literature.

    Psychiatr Danub 2011 Sep;23 Suppl 1:S15-7
    Université Catholique de Louvain, Clinic of Mont-Godinne, 5530 Yvoir, Belgium.
    Objectives: Atypical antipsychotics commonly cause isolated asymptomatic increase in the aminotransferase levels. Furthermore, the strategy in the choice of antipsychotic agent must take into account hepatic tolerance because of the non-negligible incidence of liver disorders among the psychiatric population. The aim of this article is to better understand the strategy to adopt during an increase of liver enzymes in a psychotic patient under atypical neuroleptic treatment.

    Method: A clinical case is presented of a female patient treated for psychotic decompensation with increase of liver enzymes (Olanzapine). Her treatment was changed several times over a period of 7 years and laboratory investigations were conducted simultaneously.

    Results: It seems that the increase of liver enzymes is slightly more frequent with Clozapine and Olanzapine than Risperidone, Perazine and Haloperiol.

    Conclusion: The different mechanisms of hepatotoxicity are unknown at present but it seems that the hypersensibility mechanism is likely to be dose dependent. During an increase of enzymes, it is important to combine a control of hepatic enzymes with a reduction of neuroleptic dosage. Discontinuation should be considered if a continued increase of enzymes above certain values is shown or if a clinical symptom appears. We note also that some risk factors were found, including geriatric or pedopsychiatric age, obesity, and association with active ingredients or addictive substances responsible for hepatic disorders.
    PDF Download - Full Text Link
    ( Please be advised that this article is hosted on an external website not affiliated with PubFacts.com)
    Source Status
    http://www.hdbp.org/psychiatria_danubina/pdf/dnb_vol23_sup/d
    Web SearchFound

    Similar Publications

    [Hepatic tolerance of atypical antipsychotic drugs].
    Encephale 2002 Nov-Dec;28(6 Pt 1):542-51
    UHP, Secteur 3, Unité de Recherche Clinique, 5, rue du Docteur Delafontaine, 93200 Saint-Denis.
    The strategy in the choice of antipsychotic agent must take into account the hepatic tolerance according to non-negligible incidence of liver disorders among psychiatric population (presence of risk factors like alcoholism, drugs of abuse intake, polymedication including potentially hepatotoxic drugs.). More than 1 000 drugs have been listed as being responsible of hepatic side effects; 16% of these agents were neuropsychiatric drugs. Read More
    [Cost-effectiveness analysis of schizophrenic patient care settings: impact of an atypical antipsychotic under long-acting injection formulation].
    Encephale 2005 Mar-Apr;31(2):235-46
    Service de Psychiatrie, CHU, Clermont-Ferrand, France.
    Unlabelled: Schizophrenia is a disease affecting the young adults and amounts to approximately 300,000 people in France. The French public psychiatric sector takes care of approximately 150,000 adults schizophrenics: 50% benefit from ambulatory care, 50% are in partial or full-time hospitalization care. Schizophrenia represents the first diagnosis that psychiatric sectors take in charge. Read More
    Severe liver enzyme elevations after three years of olanzapine treatment: a case report and review of olanzapine associated hepatotoxicity.
    Prog Neuropsychopharmacol Biol Psychiatry 2006 Aug 24;30(6):1163-6. Epub 2006 Apr 24.
    Department of Psychiatry, International Hospital, Istanbul, Turkey.
    Atypical antipsychotics commonly cause isolated asymptomatic increase in the aminotransferase levels. Among these atypical antipsychotics, mostly transient, asymptomatic increase in hepatic enzymes has been reported with olanzapine, however olanzapine rarely may induce a clinical and/or biological hepatic toxicity. The pathogenesis of olanzapine-associated hepatotoxicity is not well known and is mostly a transient phenomenon. Read More
    [Prescription of olanzapine in children and adolescent psychiatric patients].
    Encephale 2007 Mar-Apr;33(2):188-96
    CMPP du Gacet, ADPEP 35, 1 allée du Gacet, 35200 Rennes.
    Introduction: A review of the literature from 1996-2004 on the indications and adverse reactions concerning the use of olanzapine, a second generation antipsychotic agent, in children and adolescents with psychiatric illness is made in this article. Studies lasted for 2 to 3 months and a few had a follow up period up to a year. Olanzapine, dosed from 2. Read More